Infant Pain Reliever Acetaminophen Dosage

Parents have to understand a significant modification in baby’s and children’s liquid acetaminophen products (such as Tylenol) offered on shop shelves. Since Summer 2011, some makers have altered the amount of acetaminophen in these medications to one standard quantity. Baby drops, which consist of 3 times more medicine than the children’s liquid, will be phased out and no more available. Nevertheless throughout this shift, you might discover both concentrations on shop racks and in your house.

Acetaminophen Dosage for Infant

Parents have to understand that the infant pain and fever acetaminophen dosing quantities are different depending on the concentration they are using.

The change to one concentration for all children is being done to help lower dosing mistakes that can lead to accidental overdoses. Too many times parents have actually misinterpreted the strength of the infant drops, which are more powerful than the liquids, and accidently given their children excessive medication.

Always call your pediatrician before providing acetaminophen to a child under 2 years of age, and call right away if your child is under four months of age and has a fever. Be sure when calling that you understand which concentration you have, either 80mg/0.8 mL (these are the drops which are being terminated) or 160mg/5mL (children’s liquid). You can discover this information on the front of the medicine bottle. Have the bottle with you when you call.

For children over the age of 2 years, inspect the label to see just how much medicine to offer. If you know your child’s weight, make use of that. If you do not know your child’s weight, go by age for the dose amount.

Important tips

  • Keep all medications out of the reach of children
  • Usage only the dosing gadget that includes the product
  • Never ever provide adult medications to children
  • Always check out and follow the directions on the label
  • Speak with your pediatrician if you have any concerns

Infant Pain Reliever Dosage Chart

Child’s Weight (pounds)

6-11 

12-17 

18-23 

24-35 

36-47 

48-59 

 60-71

72-95

96+

bs 

Infant Drops 80 mg/0.8 mL

0.4

0.8

1.2

1.6

2.4

— 

ml

Syrup: 160 mg/5 mL (1 tsp)

1.25

2.5

3.75

5

7.5

10

12.5

15

20

ml

Syrup: 160 mg/1 teaspoon

​1/4

1/2

3/4

1

1 1/2

2

2 1/2

3

4

tsp

Chewable 80 mg Tablets

1 1/2

2

3

4

5

6

8

tabs

Chewable 160 mg Tablets

1

1 1/2

2

2 1/2

3

4

tabs

Adult 325 mg Tablets

1

1

1 1/2

2

tabs

Adult 500 mg Tablets

1

1

tabs

Table Notes

CAUTION: In May, 2011, a move to o ne conventional concentration (160 mg/5 ml) of liquid acetaminophen medication for babies and children was revealed. Up till that time, there were generally 2 concentrations: 80 mg/0.8 ml (Infant Concentrated Drops) and 160 mg/5 ml (Children’s Liquid Suspension or Syrup). Old concentrations (80mg/0.8 ml) of baby acetaminophen might still be readily available in some houses. For that reason, if it is an older product, please confirm the right concentration of infant acetaminophen.

AGE LIMIT: Don’t use under 12 weeks of age (Reason: fever throughout the first 12 weeks of life has to be documented in a medical level and if present, your baby requires a total assessment.) EXCEPTION: Fever from immunization if child is 8 weeks of age or older. Avoid multi-ingredient products in children under 6 years of age. (Reason: FDA recommendations 1/2008).

DOSAGE: Determine by finding child’s weight in the top row of the dose table

MEASURING the DOSAGE: Syringes and droppers are more precise than teaspoons. If possible, utilize the syringe or dropper that features the medication. If not, medicine syringes are offered at pharmacies. If you use a teaspoon, it ought to be a measuring spoon. Regular spoons are not reputable. Also, bear in mind that 1 level teaspoon equates to 5 ml which 1/2 teaspoon equates to 2.5 ml.

FREQUENCY: Repeat every 4-6 hours as required. Don’t provide more than 5 times a day.

ADULT DOSAGE: 650 mg MAXIMUM: 3,000 mg in a 24-hour duration.

BRAND NAMES: Tylenol, Feverall (suppositories), generic acetaminophen

MELTAWAYS: Dissolvable tabs that can be found in 80 mg and 160 mg (jr. stamina).

SUPPOSITORIES: Acetaminophen also can be found in 80, 120, 325 and 650 mg suppositories (the rectal dose is the exact same as the dosage offered by mouth).

EXTENDED-RELEASE: Avoid 650 mg oral items in children (Reason: they are every 8 hour extended-release).



Leave a Reply

Your email address will not be published. Required fields are marked *